Alert archive / North Carolina / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jan 4, 2023, 1:28 PM EST for 6 counties in North Carolina. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 4, 2023, 1:28 PM EST (18:28 UTC)
- Expired
- Jan 4, 2023, 2:15 PM EST
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, NC, Johnston County, NC, Nash County, NC, Wake County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 4, 1:34 PM EST | TSTM WND DMG | 2 S Selma, NC | DOWN TREE REPORTED NEAR HWY 70A PAST COUNTRY STORE ROAD. |
| Jan 4, 1:38 PM EST | TSTM WND DMG | 5 Ssw Spring Hope, NC | UTILITY COMPANY REPORTS MULTIPLE TREES DOWN ON POWER LINES CAUSING POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.4
The text
As transmitted.
713
WUUS52 KRAH 041828
SVRRAH
NCC069-101-127-183-191-195-041915-
/O.NEW.KRAH.SV.W.0002.230104T1828Z-230104T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
128 PM EST Wed Jan 4 2023
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Wayne County in central North Carolina...
Nash County in central North Carolina...
East central Wake County in central North Carolina...
Wilson County in central North Carolina...
Eastern Johnston County in central North Carolina...
Southeastern Franklin County in central North Carolina...
* Until 215 PM EST.
* At 128 PM EST, severe thunderstorms were located along a line
extending from near Bunn to 7 miles southwest of Bailey to near
Smithfield to 14 miles east of Benson, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rocky Mount, Goldsboro, Smithfield, Nashville, Wilson, Zebulon, Elm
City, Fremont, Dortches and Walnut Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 PM EST for central North
Carolina.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 500 PM EST for central North
Carolina.
&&
LAT...LON 3565 7770 3557 7782 3543 7783 3541 7781
3524 7788 3533 7845 3600 7831 3606 7789
3591 7781 3587 7783 3583 7776 3574 7772
3569 7768
TIME...MOT...LOC 1828Z 273DEG 35KT 3593 7821 3571 7822 3551 7826 3533
7830
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NTL3 follow-up statements
562
WWUS52 KRAH 041843
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
143 PM EST Wed Jan 4 2023
NCC069-183-041853-
/O.CAN.KRAH.SV.W.0002.000000T0000Z-230104T1915Z/
Wake NC-Franklin NC-
143 PM EST Wed Jan 4 2023
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WAKE AND
SOUTHEASTERN FRANKLIN COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 PM EST for central North
Carolina.
LAT...LON 3565 7770 3557 7782 3543 7783 3541 7781
3524 7788 3538 7820 3567 7822 3598 7816
3602 7813 3606 7789 3591 7781 3587 7783
3583 7776 3574 7772 3569 7768
TIME...MOT...LOC 1843Z 259DEG 41KT 3592 7805 3574 7803 3560 7804 3536
7812
$$
NCC101-127-191-195-041915-
/O.CON.KRAH.SV.W.0002.000000T0000Z-230104T1915Z/
Wayne NC-Nash NC-Wilson NC-Johnston NC-
143 PM EST Wed Jan 4 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EST
FOR WAYNE...CENTRAL NASH...WILSON AND NORTHEASTERN JOHNSTON
COUNTIES...
At 143 PM EST, severe thunderstorms were located along a line
extending from 6 miles southwest of Nashville to near Bailey to near
Fremont to 9 miles west of Goldsboro, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rocky Mount, Goldsboro, Nashville, Wilson, Elm City, Fremont,
Dortches, Walnut Creek, Bailey and Micro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 PM EST for central North
Carolina.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3565 7770 3557 7782 3543 7783 3541 7781
3524 7788 3538 7820 3567 7822 3598 7816
3602 7813 3606 7789 3591 7781 3587 7783
3583 7776 3574 7772 3569 7768
TIME...MOT...LOC 1843Z 259DEG 41KT 3592 7805 3574 7803 3560 7804 3536
7812
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NTL008
WWUS52 KRAH 041858
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
158 PM EST Wed Jan 4 2023
NCC101-041907-
/O.CAN.KRAH.SV.W.0002.000000T0000Z-230104T1915Z/
Johnston NC-
158 PM EST Wed Jan 4 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSTON COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3565 7770 3557 7782 3543 7783 3541 7781
3540 7793 3555 7804 3567 7801 3592 7796
3602 7793 3606 7789 3591 7781 3587 7783
3583 7776 3574 7772 3569 7768
TIME...MOT...LOC 1857Z 264DEG 41KT 3593 7786 3573 7785 3565 7783 3547
7793
$$
NCC127-191-195-041915-
/O.CON.KRAH.SV.W.0002.000000T0000Z-230104T1915Z/
Wayne NC-Nash NC-Wilson NC-
158 PM EST Wed Jan 4 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EST
FOR NORTHEASTERN WAYNE...CENTRAL NASH AND WILSON COUNTIES...
At 157 PM EST, severe thunderstorms were located along a line
extending from near Rocky Mount to near Wilson to 11 miles south of
Elm City to near Fremont, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rocky Mount, Goldsboro, Nashville, Wilson, Elm City, Fremont,
Dortches, Red Oak, Sharpsburg and Lucama.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3565 7770 3557 7782 3543 7783 3541 7781
3540 7793 3555 7804 3567 7801 3592 7796
3602 7793 3606 7789 3591 7781 3587 7783
3583 7776 3574 7772 3569 7768
TIME...MOT...LOC 1857Z 264DEG 41KT 3593 7786 3573 7785 3565 7783 3547
7793
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NTL745
WWUS52 KRAH 041908
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
208 PM EST Wed Jan 4 2023
NCC127-191-195-041918-
/O.EXP.KRAH.SV.W.0002.000000T0000Z-230104T1915Z/
Wayne NC-Nash NC-Wilson NC-
208 PM EST Wed Jan 4 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE...CENTRAL
NASH AND WILSON COUNTIES WILL EXPIRE AT 215 PM EST...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3565 7770 3557 7782 3543 7783 3541 7781
3540 7793 3555 7804 3567 7801 3592 7796
3602 7793 3606 7789 3591 7781 3587 7783
3583 7776 3574 7772 3569 7768
TIME...MOT...LOC 1908Z 268DEG 39KT 3593 7774 3574 7766 3565 7771 3547
7781
$$
NTLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 11:00 AM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Jan 4, 11:00 AM EST, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1100 AM EST Wed Jan 4 2023 .SYNOPSIS... Mild and moist southwesterly flow will increase ahead of a cold front approaching from the west today. The cold front will move into the area late tonight, then cooler high pressure will follow Thursday into the weekend. && .NEAR TERM /TODAY THROUGH TONIGHT/... As of 935 AM Wednesday... Changes to the forecast with the morning update were minor. There is an area of rain that currently extends from the Triad east through the Triangle and over to Rocky Mount, while the primary band of rain that will move through the region extends from the Triangle south to Charlotte and southwest into South Carolina. There has been no change locally to the SPC convective risk, with all of central North Carolina under a marginal (level 1 of 5) risk, and the primary threat damaging winds with an isolated tornado possible. Previous discussion follows. As of 320 AM Wednesday... Water vapor satellite showed an upper low across the Midwest, with a trailing trough digging across the Deep South. A cold front was moving east across the TN Valley, and generating showers and thunderstorms along a broken line from LA to TN. Isentropic lift was generating light rain across portions of central NC this morning. Light rain will continue at times this morning, then showers and isolated to scattered thunderstorms along a line will push west to east across the region late this morning through the afternoon ahead of the approaching front and upper trough. Ample moisture will continue to be advected across the region with a strong 45-55 mph 850 mb jet. By late morning, precipitable water values will increase to 250 percent of normal. This will help showers and storms produce heavy rainfall and minor flooding as they move east. Surface dewpoints in the 60s and strong lower-level shear should be enough to generate some stronger storms today. SPC currently has all of central NC under a Marginal Risk for severe storms, with latest high- res models showing the best chance of stronger storms across the Sandhills and Coastal Plain this afternoon. Damaging winds are still the primary threat, with an isolated tornado also possible. Southerly winds will increase ahead of the line, with gusts around 25 mph expected for most of the region this afternoon. Well above normal temperatures this morning in the upper 50s and low 60s have a good chance at breaking the record high minimums (see Climate section below). Highs will range from the mid-60s NW to upper 70s SE, with KFAY having the best chance of tying or breaking the record high. A few light showers may linger behind the main line this evening, then all precipitation should exit east by late tonight as the main cold front pushes east out of the region. Some models are hinting at the possibility of dense fog tonight, however mixing may prevent this from occurring. Cooler air will slowly filter in behind the cold front tonight, with areas of the Triad dipping into the mid-40s by sunrise, while the Coastal Plain only lowers to the upper 50s. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... As of 310 AM Wednesday... The upper-low over the Mid-Mississippi valley Wed will accelerate in speed Thu, reaching the northern Mid-Atlantic by Fri morning. As it does so, height falls and shortwave energy will traverse northeast across the southern Mid-Atlantic in the afternoon and early evening. Unfortunately, the moisture axis will be well offshore during this time, but 850-mb WAA will favor afternoon fair weather cu, mainly across the north. At the surface, the cold front approaching from Wed will be hung up along the Appalachians or over the far western Piedmont of NC early Thu, while a surface trough is located along the NC coast. As a result, southwest winds at times gusty will persist during the day, and although the airmass cools, temperatures are still expected to be rather mild with low 60s in the NW to the upper 60s to around 70 along/east of US-1. The cold front will move through Thu night as high pressure over the lower Mississippi Valley settles into southern MS/AL. Northwest winds are forecast to remain stirred so optimal radiational cooling is not expected. But it will be noticeably cooler in the upper 30s to lower 40s under partly cloudy skies. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 1100 AM Wednesday... Friday/Saturday: Flow aloft turns more wnwrly Friday through Saturday as weak upper ridging builds across the southeastern US. At the surface, high pressure from the deep south will ride northeastward along the southern Appalachians Friday through Saturday promoting mostly dry conditions across our area. However, forecast soundings continue to show some low to mid level moistening across the NC/VA border Saturday afternoon. If realized, isolated drizzle may be possible in this vicinity for a few hours. Otherwise, predominantly wnwrly flow will promote dry conditions through Saturday night. Daytime highs in this period will be a bit chillier compared to this past week, reaching the mid to upper 50s (near-normal). Calm to light winds coupled with relatively clear skies Friday night could promote good radiational cooling potential. Thus, lows are forecast to drop into the upper 20s to lower 30s Friday night. Increasing clouds Saturday night should negate decoupling potential, with a bit warmer lows in the mid to upper 30s expected across our area. Sunday through Wednesday: An upper level shortwave is expected to dig into the central Appalachians/Mid-Atlantic region Sunday into Monday. Ensemble guidance is in pretty good agreement to track a sfc low north of our area, but an associated cold front will likely push through Sunday into Monday. Ensemble probabilities for measurable rain Sunday into Monday have increased some the past few runs. Thus, decided to keep the inherited slight to chance POPs from 12Z Sunday through 12Z Monday from the previous forecast. However, given mostly wnwrly flow over central NC ahead of the shortwave, the better anomalous moisture is forecast to stay north of our area. Thus, this system currently appears to be a low-end QPF event (even the ensemble 90th percentiles only pump out a few tenths to a quarter of an inch by Monday morning). Beyond Monday, a deepening upper trough may produce some upslope showers along the high terrain which could trickle into our area late Tuesday into Wednesday. However, there is considerable disagreement amongst ensemble members at this point, and thus decided to maintain dry conditions most of Tuesday, with just slight chance POPs Wednesday. Daytime highs should remain near normal from Sunday through Wednesday mostly in the mid to upper 50s (perhaps a touch warmer on Monday; cooling rend by Wednesday). Overnight lows will dip into the mid 30s over this period as well. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... As of 630 AM Wednesday... RA and isolated TSRA are moving NE across the region this morning, then SHRA and isolated TSRA will develop and move across western areas late morning/early afternoon and continue east through the afternoon, exiting out of the region by early evening. Sub-VFR conditions are expected at times throughout the day, with MVFR conditions developing after rain ends late this evening. SW surface winds should remain between 5-10kts this morning beneath a strong low-level jet that will be located around 2-3k feet at 30-40kt. However, strong winds will persist at 2kft over all terminals through the TAF period, even strengthening to 40-50kts out of the southwest this afternoon. Looking beyond 12z Thursday, MVFR/IFR cigs and vsby are possible, especially in the east through Thursday morning. VFR conditions return by Thursday late morning. && .CLIMATE... Record Temperatures for Wednesday January 4: SITE RECORD MAX RECORD HIGH MINIMUM GSO 74/2005 57/1950 RDU 76/2005 58/1950 FAY 77/2004 60/2004 && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...JJT NEAR TERM...Green/JJT SHORT TERM...Kren LONG TERM...Luchetti AVIATION...JJT CLIMATE...RAH
Hazardous weather outlook, Jan 4, 11:33 AM EST, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 1133 AM EST Wed Jan 4 2023 NCZ085-086-088-089-051645- Scotland-Hoke-Cumberland-Sampson- 1133 AM EST Wed Jan 4 2023 ...TORNADO WATCH 14 IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. There is a Slight Risk (level 2 of 5) of severe weather across the region today. Damaging winds are the primary threat, although an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ007>011-023>028-038>043-073>078-083-084-051645- Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham- Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-Johnston- Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond- 1133 AM EST Wed Jan 4 2023 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. There is a Slight Risk (level 2 of 5) of severe weather across the region today. Damaging winds are the primary threat, although an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ021-022-051645- Forsyth-Guilford- 1133 AM EST Wed Jan 4 2023 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. There is a Marginal Risk (level 1 of 5) of severe weather across the region today. Damaging winds are the primary threat, although an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jan 4, 12:24 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1224 PM EST Wed Jan 4 2023
NCZ042-077-086-088-089-041815-
Johnston NC-Hoke NC-Sampson NC-Harnett NC-Cumberland NC-
1224 PM EST Wed Jan 4 2023
...Strong thunderstorms will impact portions of northwestern Sampson,
southern Harnett, Cumberland, southwestern Johnston and east central
Hoke Counties through 115 PM EST...
At 1224 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Pope AFB to 7 miles southwest
of Fayetteville to near Rex. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fayetteville, Clinton, Lillington, Fort Bragg, Dunn, Benson, Godwin,
Pope AFB, Hope Mills and Spring Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 PM EST for central North
Carolina.
&&
LAT...LON 3486 7893 3487 7892 3490 7894 3495 7903
3491 7910 3537 7906 3546 7863 3520 7836
3486 7836 3484 7849 3485 7850 3485 7883
3483 7890
TIME...MOT...LOC 1724Z 251DEG 36KT 3532 7900 3502 7901 3483 7903
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NTLSpecial weather statement, Jan 4, 12:26 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1226 PM EST Wed Jan 4 2023
NCZ008-025-026-041-041815-
Franklin NC-Durham NC-Wake NC-Granville NC-
1226 PM EST Wed Jan 4 2023
...A strong thunderstorm will impact portions of southern Granville,
northern Wake, southern Durham and northwestern Franklin Counties
through 115 PM EST...
At 1225 PM EST, Doppler radar was tracking a strong thunderstorm near
Durham, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Raleigh, Durham, Creedmoor, Wake Forest, Butner, Franklinton, RDU
International, Morrisville, Youngsville and Falls Lake State Rec
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
LAT...LON 3622 7851 3618 7851 3618 7849 3616 7846
3617 7845 3616 7842 3617 7842 3615 7838
3595 7842 3585 7887 3601 7897 3627 7861
TIME...MOT...LOC 1725Z 243DEG 32KT 3597 7883
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
22Local storm report, Jan 4, 12:43 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1243 PM EST WED JAN 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM TSTM WND GST 4 E HOPE MILLS 34.98N 78.88W
01/04/2023 M62 MPH CUMBERLAND NC ASOS
ASOS STATION KFAY FAYETTEVILLE.
&&
TGSpecial weather statement, Jan 4, 12:58 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1258 PM EST Wed Jan 4 2023
NCZ009-010-026-041845-
Franklin NC-Vance NC-Warren NC-
1258 PM EST Wed Jan 4 2023
...Strong thunderstorms will impact portions of southern Vance,
southern Warren and Franklin Counties through 145 PM EST...
At 1257 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Kittrell to near Wake Forest. Movement was
northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Henderson, Louisburg, Franklinton, Kittrell, Youngsville,
Centerville, Ingleside, Gillburg, Afton and South Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
LAT...LON 3623 7799 3607 7810 3598 7845 3602 7855
3609 7854 3617 7850 3618 7851 3624 7851
3630 7842 3637 7826 3639 7798
TIME...MOT...LOC 1757Z 242DEG 41KT 3619 7847 3601 7850
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ASSpecial weather statement, Jan 4, 1:00 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Raleigh NC
100 PM EST Wed Jan 4 2023
NCZ089-041830-
Sampson NC-
100 PM EST Wed Jan 4 2023
...Strong thunderstorms will impact portions of southeastern Sampson
County through 130 PM EST...
At 100 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Clinton to 11 miles east
of Ammon to near Elizabethtown. Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Harrells, Garland and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 PM EST for central North
Carolina.
&&
LAT...LON 3458 7826 3461 7831 3463 7832 3464 7831
3465 7832 3467 7832 3470 7837 3475 7839
3478 7843 3483 7846 3484 7849 3486 7850
3490 7815 3474 7820 3471 7813 3472 7811
3471 7811 3468 7816 3455 7825
TIME...MOT...LOC 1800Z 254DEG 49KT 3492 7839 3484 7838 3466 7852
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ASSpecial weather statement, Jan 4, 1:16 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Raleigh NC
116 PM EST Wed Jan 4 2023
NCZ026-027-041>043-078-089-041915-
Nash NC-Johnston NC-Franklin NC-Sampson NC-Wake NC-Wayne NC-
Wilson NC-
116 PM EST Wed Jan 4 2023
...Strong thunderstorms will impact portions of Wayne, southern Nash,
northeastern Sampson, southeastern Wake, Wilson, Johnston and south
central Franklin Counties through 215 PM EST...
At 116 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Clayton to 11 miles southeast of
Smithfield to near Warsaw. Movement was northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Goldsboro, Smithfield, Nashville, Wilson, Clayton, Mount Olive,
Zebulon, Benson, Elm City and Fremont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
A Tornado Watch remains in effect until 500 PM EST for central North
Carolina.
&&
LAT...LON 3519 7846 3555 7860 3591 7844 3596 7794
3591 7781 3587 7783 3583 7775 3573 7772
3568 7766 3557 7782 3543 7783 3538 7780
3534 7782 3518 7783 3515 7789 3519 7802
3518 7807 3519 7816 3488 7815
TIME...MOT...LOC 1816Z 216DEG 40KT 3560 7844 3538 7823 3496 7808
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NTLThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 6:13 AM EST | Special Weather Statement | RAH | Anson, Richmond, Scotland | 47 min |
| Jan 4, 6:50 AM EST | Special Weather Statement | RAH | Harnett, Hoke, Moore | 40 min |
| Jan 4, 7:26 AM EST | Special Weather Statement | RAH | Harnett | 34 min |
| Jan 4, 7:57 AM EST | Special Weather Statement | RAH | Harnett | 33 min |
| Jan 4, 9:38 AM EST | Special Weather Statement | RAH | Anson, Stanly | 52 min |
| Jan 4, 11:48 AM EST | Special Weather Statement | RAH | Cumberland, Hoke, Scotland | 42 min |
| Jan 4, 12:24 PM EST | Special Weather Statement | RAH | Cumberland, Harnett, Sampson | 51 min |
| Jan 4, 12:26 PM EST | Special Weather Statement | RAH | Durham | 49 min |
| Jan 4, 12:40 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 38 min |
| Jan 4, 12:58 PM EST | Special Weather Statement | RAH | Franklin | 47 min |
| Jan 4, 1:00 PM EST | Special Weather Statement | RAH | Bladen | 30 min |
| Jan 4, 1:16 PM EST | Special Weather Statement | RAH | Johnston, Wayne, Wilson | 59 min |
| Jan 4, 1:24 PM EST | Tornado Warning | RAH | Franklin, Johnston, Nash, Wake | 21 min |
| Jan 4, 1:44 PM EST | Special Weather Statement | RAH | Halifax | 46 min |
| Jan 4, 2:01 PM EST | Special Weather Statement | RAH | Edgecombe, Wilson | 59 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.